What are the side effects of warfarin? Some common side effects include: bleeding, rash, diarrhea, fever, nausea and vomiting. How will the nurse assess for these side effects? The nurse may check: hemoglobin levels, platelet count, and prothrombin time. The nurse is also assessing for vision changes by checking in with the client’s family members or close friends to see if any recent visual symptoms have occurred that they are aware of. What other signs might a client be experiencing from possible warfarin toxicity?
A common sign would be
(especially nosebleeds), but others include bruising, bloodshot eyes and/or heavy menstrual periods. As there is always some risk of hemorrhage, it is important that clients take precautions such as avoiding contact sports like boxing when on this medication; wearing shoes with appropriate thick soles if they are on this medication; and wearing a medical alert bracelet or other identification in case of an emergency. The nurse should also check the client’s diet for foods that inhibit clotting, such as citrus fruits, grapefruit juice, cranberry products (in large quantities), garlic products (raw), ginger root (fresh), peppermint tablets/tea, green leafy vegetables like spinach and kale. It is important to note that these items do not increase bleed risk significantly but can affect how warfarin works by preventing it from doing its job properly. This content was written using __Editor Pro__ version __: Version __ There is no need to answer this task question because there are not any more